Posted by Suzanne on May 19, 1999 at 12:18:03
Hi, my 78 year old grandmother has had several heart attacks
in the past year and been hospitalized for CHF with an estimated
ejection fraction of 15-20%. Currently she
is stable, however her recent blood work has come back with abnormal
BUN(48). Is this due to her heart problems or is it indicative
of a new problem? thanks very much for any information. Suzanne
Posted by bob on May 19, 1999 at 18:34:43
An increased BUN is sometimes related to CHF.
Posted by CCF CARDIO MD - DLB on May 20, 1999 at 14:17:47
Yes, sometimes the elevated BUN is due to heart failure or medications used to treat heart failure. However, there are numerous other causes.
I hope this has been useful. I wish you the best of luck. Feel free to write back.
Information provided here is for general purposes only. Specific questions should be addressed to your own doctor. If you would like to make an appointment at the Cleveland Clinic Heart Center, please call 1-800-CCF-CARE or inquire online by using the Heart Center website at www.ccf.org/heartcenter. The Heart Center website contains a directory of the cardiology staff that can be used to select the physician best suited to address your cardiac problem.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.